# SDR 2012FA0000660

- Difficulty date: September 17, 2012
- Submitted: September 27, 2012
- Operation: General aviation
- Aircraft: N650FP
- Make and model: Cessna 650
- Aircraft serial: 6500188
- Engine: Garrtt TFE731*
- System (JASC): 2740 · Stabilizer Control System
- Part: Actuator
- Part number: 497D1009
- Part serial: 308B
- Condition: Failed
- Location: Trim Sys
- Part time: 139 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT, PRIMARY AND SECONDARY TRIM TESTS WERE DONE AND BOTH TESTS SUCCESSFUL.  FLIGHT NORMAL UNTIL TOP OF DESCENT.   DURING DESCENT PASSING FLIGHT LEVEL 370, PRIMARY TRIM FAILED LIGHT CAME ON WITH AUTOPILOT ENGAGE.  WHEN AUTOPILOT DISCONNECTED, ACFT DID A NOSE DOWN MOVEMENT.  WHEN SECONDARY TRIM TURNED ON, PRIMARY TRIM FAILED LIGHT REMAINED ON.  SECONDARY TRIM SWITCHES ACTIVATED SEVERAL TIMES TRYING TO MOVE TRIM TO NOSE UP WITHOUT ANY RESPONSE.  ABOUT 30 SECONDS AFTER ACTIVATION, SECONARY TRIM FAULT LIGHT CAME ON.  NO SATISFACTORY TRIM MOVEMENT WITH BOTH SYSTEMS, &  PROBLEM WASN`T RELATED WITH A RUNAWAY.   RESET BOTH CIRCUIT BREAKERS, PRIMARY TRIM ACTIVATED WITHOUT ANY MOVEMENT TO NOSE UP POSITION, WITH A LITTLE TOUCH TO NOSE DOWN, TRIM ACTIVATED IMMEDIATELY.  TRIED SEVERAL TIMES IN NOSE UP WITHOUT ANY RESPONSE.  TRIED SECOND TIME WITH SECONDARY AND TRIM DIDN`T MOVE NOSE UP.    RETURNED ALL SWITCHES TO NORMAL POSITION AND STARTED APPROACH TO LAND WITHOUT FLAPS DUE TO THE TRIM WAS IN 0 DEGREES.  IN APPROACH, TRIED TO MOVE 1 MORE TIME, PRIMARY TRIM & RECEIVED MOVEMENT TO NOSE UP POSITION ABOUT 12000 FT AND 230 KNOTS.  TRIMMED ONE TIME UNTIL NORMAL VALUES TO LAND WITH FLAPS 20 AND LEFT IN THAT POSITION,
